Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 15, 2021, 3:32 AM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 3:32 AM MDT (09:32 UTC)
- Expired
- Jun 15, 2021, 4:15 AM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
262
WWUS83 KLBF 150932
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
332 AM MDT Tue Jun 15 2021
NEZ004-151015-
Sheridan NE-
332 AM MDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
415 AM MDT...
At 332 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
LAT...LON 4300 10250 4260 10213 4239 10273 4250 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0932Z 325DEG 24KT 4280 10268
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:28 AM MDT, 4 minutes earlier.
Area forecast discussion, Jun 15, 3:28 AM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
428 AM CDT Tue Jun 15 2021
.SHORT TERM...(Today through Wednesday)
Issued at 338 AM CDT Tue Jun 15 2021
The main weather concern in the short term is upcoming heat. An
upper level ridge will continue to intensify over the western
United States. WAA from the south will bring today's 850 mb
maximum temperatures into the upper 20s to low 30s Celsius range,
with higher temperatures in the Panhandle and lower temperatures
in north central Nebraska. This will bring surface temperatures
into the upper 90s in southwest Nebraska and the Panhandle.
Temperatures will rise even further on Wednesday. Compressional
heating ahead of an approaching cold front along with mostly sunny
skies will result in high temperatures in the low 100s in
southwest Nebraska and parts of north central Nebraska. A Heat
Advisory will likely be issued with the next forecast package.
Some of this heat may approach daily maximum temperature records
for June 16. See the climate section for record information.
There appears to be a possibility for isolated thunderstorms this
evening in western Nebraska along the periphery of the upper
level ridge. Storms may form over the Black Hills and move south
into the Panhandle. The environment in the Panhandle will have dew
points in the low 60s and MLCAPE upwards of 2500 J/kg. A low
level jet may also assist in maintaining storm formation. However,
a cap will be in place at 700 mb which may inhibit growth.
Therefore, low end POPs were included downstream from the Black
Hills for a few hours in the evening. As for Wednesday, some
models suggest additional thunderstorm along the advancing cold
front in the evening as it moves into the area. However, model
soundings seem to show a capped environment which will hinder any
storm development. Still kept low end POPs in the forecast for
Wednesday evening as the cold front should be suitable as a
lifting mechanism and an upper level disturbance moves east across
the northern Great Plains.
There may be some haze over western and north central Nebraska on
Wednesday as smoke from wildfires in the western United States
begins to drift along the general flow pattern into the Great
Plains. Based on the HRRR Near-Surface and Vertically-Integrated
Smoke, minimal smoke will be at the surface and most of it should
remain aloft.
.LONG TERM...(Wednesday night through Monday)
Issued at 338 AM CDT Tue Jun 15 2021
After the frontal passage, temperatures will continue to decrease
into the 90s on Thursday and the 80s on Friday. As the front
stretches across the area on Thursday evening, thunderstorms are
once again possible along the boundary. After Thursday, the upper
level ridge begins to collapse and zonal flow develops over
Nebraska. A more active precipitation pattern appears to develop
between Saturday and Monday as a surface trough moves across the
region. After that happens, high temperatures will be in the 70s
to low 80s by Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1137 PM CDT Mon Jun 14 2021
VFR conditions are expected to persist throughout the TAF period.
Currently, skies are mostly clear and winds are generally
southeasterly, around 10 or so. Winds are a bit calm tonight, but
pick back up again tomorrow afternoon. At that time (~17/18Z), gusts
will be about 23 kts or less.
&&
.CLIMATE...
Issued at 338 AM CDT Tue Jun 15 2021
High temperatures on Wednesday, June 16 are forecasted to
approach or break current daily record high temperatures at
locations across western and north central Nebraska.
June 16
Record High/Year Forecast High
North Platte 100/1946 103
Valentine 100/1987 99
Broken Bow 103/1946 102
Imperial 101/1978,1946 104
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...Sinclair
CLIMATE...MeltzerHazardous weather outlook, Jun 15, 3:21 AM MDT, 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 AM CDT Tue Jun 15 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-160930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 AM CDT Tue Jun 15 2021 /321 AM MDT Tue Jun 15 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms are possible across northwestern Nebraska this morning and then again this evening. Storms are expected to remain below severe limits. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Hot temperatures are expected on Wednesday with heat index values climbing into the upper 90s to around 100 degrees across much of southwest, central, and portions of north central Nebraska. Thunderstorm chances return to the area Wednesday night, Thursday night and again Saturday night through Monday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 15, 3:32 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
332 AM MDT Tue Jun 15 2021
NEZ004-151015-
Sheridan NE-
332 AM MDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
415 AM MDT...
At 332 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Hay Springs, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
LAT...LON 4300 10250 4260 10213 4239 10273 4250 10278
4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0932Z 325DEG 24KT 4280 10268
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:57 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 15, 4:48 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 57 min |
| Jun 15, 5:09 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| Jun 15, 6:08 AM MDT | Special Weather Statement | LBF | Sheridan | 52 min |
| Jun 15, 7:26 AM MDT | Special Weather Statement | LBF | Arthur | 49 min |
| Jun 15, 7:49 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 41 min |
| Jun 15, 7:57 AM MDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jun 15, 8:35 AM MDT | Special Weather Statement | LBF | Lincoln | 40 min |
| Jun 15, 1:40 PM MDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 15 more | 53 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.